Oklahoma, 2018Damaging Winds in Oklahoma, August 30, 2018
August 30, 2018 · NWS TSA · 3 events in 1 county or zone
Thunderstorms developed across portions of eastern Oklahoma during the afternoon hours of the 30th. The strongest storms produced damaging wind in Cherokee County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed across portions of eastern Oklahoma during the afternoon hours of the 30th. The strongest storms produced damaging wind in Cherokee County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 30, 1:53 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 30, 1:53 PM CST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
253 PM CDT Thu Aug 30 2018
.DISCUSSION...
Area of convection remains ongoing across parts of northeast
Oklahoma with another area exiting northwest Arkansas. Outflow
boundary generated from the aforementioned convection showing up
nicely on KINX, however current thinking is chances for additional
storm development along this boundary will be quite limited as
upper level high pressure continues to build into the area from
the south. That said, convective chances look to be confined to
the same areas for the remainder of the afternoon. Expect
diminishing coverage around 00Z across far northwest Arkansas, so
at this time will not include pops for the first period, but
instead use a pre first period to keep a mention going through
the afternoon. Upper level high pressure will build into the area
for Friday and Saturday, likely resulting in the hottest days for
this forecast cycle. Much of the area will see afternoon heat
index values between 100-105 Friday, with the potential for a few
degrees less for Saturday. The upper high begins to shift east
late in the weekend, leaving the area on the periphery of slightly
better flow. Several disturbances moving around the periphery of
the high will increase chances for scattered thunderstorms, mainly
during the afternoon beginning Sunday and continuing into Labor
Day. The pattern into the middle of the week doesn't look to
change much, so will maintain low pops across the entire area with
warm and humid conditions to continue.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 75 95 76 94 / 0 0 0 10
FSM 73 93 76 92 / 0 0 0 10
MLC 74 95 76 94 / 0 0 0 10
BVO 73 95 75 94 / 0 0 0 10
FYV 69 91 70 90 / 10 0 0 10
BYV 70 91 71 90 / 10 10 0 0
MKO 73 94 74 93 / 0 0 0 10
MIO 73 94 75 93 / 10 0 0 10
F10 74 95 75 94 / 0 0 0 10
HHW 73 96 75 95 / 0 0 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
SHORT TERM...05
LONG TERM....23
Hazardous weather outlook, Aug 30, 11:45 AM CST, 4 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1245 PM CDT Thu Aug 30 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1245 PM CDT Thu Aug 30 2018
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Far northeast Oklahoma and northwest Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Limited.
AREA...Far northeast Oklahoma and northwest Arkansas.
ONSET...Ongoing.
DANGEROUS HEAT.
RISK...Limited.
AREA...Eastern Oklahoma and west central Arkansas.
ONSET...Ongoing.
DISCUSSION...
Areas of showers and thunderstorms across far northeast Oklahoma
into Missouri are expected to track into parts in northwest Arkansas
this afternoon. The main threat from these storms will be damaging
wind gusts. Heavy downpours are likely as well. Storms should weaken
and dissipate this evening.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...High Wind Potential...Dangerous Heat Potential.
SATURDAY...No Hazards.
SUNDAY through WEDNESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
An upper ridge will build across the region on Friday and Saturday
with a return to hot and humid conditions. Gusty south winds will
develop as well across far northeast Oklahoma on Friday
afternoon. By Sunday, there will be at least some chance for
widely scattered showers and storms in the afternoon, mainly
across southeast Oklahoma and western Arkansas.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Aug 30, 2:10 PM CST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
310 PM CDT THU AUG 30 2018
OKZ056>058-061>063-302045-
Craig OK-Rogers OK-Delaware OK-Ottawa OK-Nowata OK-Mayes OK-
310 PM CDT THU AUG 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHERN ROGERS...
NORTHWESTERN DELAWARE...OTTAWA...NORTHWESTERN MAYES AND SOUTHERN
NOWATA COUNTIES UNTIL 345 PM CDT...
At 309 PM CDT, strong thunderstorms were located along a line
extending from 2 miles south of Galena to 4 miles west of Miami to 5
miles north of New Alluwe. Movement was southeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Miami... Vinita...
Baxter Springs... Nowata...
Grove... Commerce...
Chelsea... Fairland...
Afton... Quapaw...
Welch... Bernice...
Bluejacket... Wyandotte...
Talala... Big Cabin...
Treece... New Alluwe...
Picher... Bernice State Park...
This includes Interstate 44 between mile markers 267 and 324.
LAT...LON 3700 9462 3665 9462 3655 9500 3658 9501
3655 9501 3643 9546 3651 9574 3667 9577
3700 9520
TIME...MOT...LOC 2009Z 304DEG 22KT 3704 9463 3687 9495 3668 9552Special weather statement, Aug 30, 2:34 PM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
334 PM CDT THU AUG 30 2018
OKZ054-055-060>062-302115-
Tulsa OK-Osage OK-Rogers OK-Washington OK-Mayes OK-
334 PM CDT THU AUG 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR ROGERS...SOUTHEASTERN OSAGE...
NORTHWESTERN MAYES...SOUTHERN WASHINGTON AND NORTHEASTERN TULSA
COUNTIES UNTIL 415 PM CDT...
At 331 PM CDT, thunderstorms across Northern Rogers and Craig
counties have produced an outflow boundary that was located along a
line extending from 4 miles southwest of Chelsea to Oologah to 3
miles north of Avant. Movement of this boundary was south at 30 mph.
Wind gusts up to 50 mph will be possible along the outflow boundary.
Locations in or near the path include...
Tulsa... Claremore...
Pryor... Owasso...
Pryor Creek... Skiatook...
Catoosa... Collinsville...
Verdigris... Sperry...
Oologah... Foyil...
Avant... Vera...
Turley... Tulsa International Airport...
Taiwah... Tiawah...
Sportsmen Acres Community... Bushyhead...
This includes Interstate 44 between mile markers 235 and 267.
LAT...LON 3649 9572 3646 9532 3626 9515 3616 9562
3616 9576 3624 9613 3655 9611
TIME...MOT...LOC 2031Z 359DEG 27KT 3648 9547 3645 9570 3654 9608Special weather statement, Aug 30, 3:00 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
400 PM CDT THU AUG 30 2018
OKZ057-058-062-063-302130-
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
400 PM CDT THU AUG 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...NORTHERN
DELAWARE...SOUTHEASTERN OTTAWA AND NORTHEASTERN MAYES COUNTIES UNTIL
430 PM CDT...
At 359 PM CDT, strong thunderstorms were located along a line
extending from 2 miles south of Bernice to near Pensacola. Movement
was southeast at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Jay... Grove...
Salina... South West City...
Langley... Adair...
Bernice... Ketchum...
Spavinaw... Disney...
Big Cabin... Pensacola...
Hoot Owl... Honey Creek State Park...
Cherokee State Park... Bernice State Park...
Cleora... Chloeta...
Spavinaw State Park... Dodge...
This includes Interstate 44 between mile markers 269 and 275.
LAT...LON 3676 9462 3648 9461 3621 9511 3650 9535
TIME...MOT...LOC 2059Z 315DEG 28KT 3659 9492 3646 9516
Special weather statement, Aug 30, 3:12 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Tulsa OK
412 PM CDT THU AUG 30 2018
OKZ061>063-067-068-302145-
Cherokee OK-Rogers OK-Delaware OK-Wagoner OK-Mayes OK-
412 PM CDT THU AUG 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROGERS...SOUTHWESTERN
DELAWARE...SOUTHERN MAYES...NORTHERN WAGONER AND NORTHERN CHEROKEE
COUNTIES UNTIL 445 PM CDT...
At 411 PM CDT, thunderstorms across Rogers, Mayes and Delaware
counties had produced an outflow boundary which was located along a
line extending from 3 miles southeast of Salina to 5 miles northwest
of Chouteau to 3 miles northeast of Owasso. Movement of the
boundary was southeast at 30 mph.
Wind gusts up to 50 mph will be possible along and behind the
outflow boundary.
Locations in or near the path include...
Broken Arrow... Wagoner...
Catoosa... Verdigris...
Chouteau... Inola...
Locust Grove... Peggs...
Rose... Leach...
Scraper... Sportsmen Acres Community...
Taiwah... Mazie...
Lost City... Murphy...
This includes Interstate 44 between mile markers 235 and 245.
LAT...LON 3630 9493 3601 9480 3591 9530 3604 9575
3610 9576 3616 9576 3616 9578 3628 9581
3625 9548
TIME...MOT...LOC 2111Z 332DEG 27KT 3627 9509 3622 9543 3630 9580Special weather statement, Aug 30, 3:14 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
414 PM CDT THU AUG 30 2018
OKZ061-062-302130-
Rogers OK-Mayes OK-
414 PM CDT THU AUG 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROGERS AND NORTHWESTERN
MAYES COUNTIES UNTIL 430 PM CDT...
At 414 PM CDT, strong thunderstorms were located along a line
extending from 4 miles north of Pryor to 4 miles southeast of
Oologah. Movement was south at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Claremore... Pryor...
Pryor Creek... Oologah...
Adair... Foyil...
Tiawah... Taiwah...
Snowdale State Park... Bushyhead...
This includes Interstate 44 between mile markers 246 and 268.
LAT...LON 3628 9516 3625 9548 3627 9570 3651 9577
3649 9534
TIME...MOT...LOC 2114Z 338DEG 23KT 3637 9530 3640 9565Special weather statement, Aug 30, 3:30 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
430 PM CDT THU AUG 30 2018
ARZ001-OKZ062-063-068-069-302215-
Benton AR-Adair OK-Cherokee OK-Delaware OK-Mayes OK-
430 PM CDT THU AUG 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BENTON...DELAWARE...
MAYES...NORTHWESTERN ADAIR AND NORTHERN CHEROKEE COUNTIES UNTIL 515
PM CDT...
At 429 PM CDT, strong thunderstorms were located along a line
extending from 3 miles north of Maysville to near Rose to 2 miles
southwest of Pryor Creek. Movement was southeast at 35 mph.
Dime to penny size hail and wind gusts up to 50 mph will be possible
with these storms.
Locations in or near the path include...
Bentonville... Siloam Springs...
Jay... Pryor...
Bella Vista... Pryor Creek...
Pea Ridge... Gentry...
Gravette... Chouteau...
Decatur... Locust Grove...
Salina... West Siloam Springs...
Colcord... Kansas...
Highfill... Spavinaw...
Watts... Oaks...
This includes Interstate 49 between mile markers 90 and 93.
LAT...LON 3650 9462 3650 9406 3592 9482 3605 9521
3607 9521 3607 9527 3609 9532 3636 9542
3655 9462
TIME...MOT...LOC 2129Z 319DEG 30KT 3645 9458 3620 9501 3626 9535Thunderstorm Wind, Cherokee
- When
- August 30, 4:03 PM CST
- Where
- Cherokee County, 1 mi NE of Tahlequah
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 35.930, -94.957
Strong thunderstorm wind blew down trees and power lines.
Thunderstorm Wind, Cherokee
- When
- August 30, 4:04 PM CST
- Where
- Cherokee County, 1 mi E of Tahlequah
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 35.920, -94.952
Strong thunderstorm wind blew down trees down and power lines.
Thunderstorm Wind, Cherokee
- When
- August 30, 4:15 PM CST
- Where
- Cherokee County, 1.01 mi ENE of Hulbert
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.933, -95.132
Strong thunderstorm wind blew down trees on Highway 51 east of Hulbert.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Lake Superior, August 30, 20184 deaths · 1 event
- Hail and Damaging Winds in Virginia, August 30, 2018$72,000 · 55 kt wind · 10 events
- Lightning Strike in Florida, August 30, 2018$75,000 · 1 event
- Flash Flooding in Virginia, August 30, 2018$50,000 · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 30 to 31, 20189 events
- Flooding in Virginia, August 30, 20188 events
- Damaging Winds in Tennessee, August 30, 2018$12,000 · 50 kt wind · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 30, 20186 events
- Flash Flooding and Heavy Rain in Kansas, August 30 to 31, 20184 events
- Damaging Winds in North Carolina, August 30, 2018$1,000 · 50 kt wind · 4 events
- Flash Flooding and Heavy Rain in West Virginia, August 30 to 31, 20183 events
- Damaging Winds in Florida, August 30, 2018$2,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 777749, 777753, 777744.